What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 13, 2:01 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 13, 2:01 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
301 PM EDT Sun Jun 13 2021
.SYNOPSIS...
Showers and possible strong storms continue into this evening,
before a cold front before crosses tonight. A reinforcing cold
front crosses Monday evening. High pressure mid/late next week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 230 PM Sunday...
Slight Risk for Severe Thunderstorms Today...
At the time of writing showers and thunderstorms were firing up
across Ohio and northern West Virginia in alignment with a
digging shortwave trough and accompanying surface cold front.
With convective parameters of 800-1000 J/kg of DCAPE and 20-25
kts of bulk shear noted on Mesoanalysis, the main concern with
storms that do have the capability of growing to strong to
severe levels will be the potential for downbursts and damaging
wind gusts. Forecast soundings denote freezing levels of 13-14
kft for today, which is plausible for healthy vertical cells to
produce hail. On top of that, training cells poses a concern for
high water issues given previously tarnished flash flood
guidance. A Severe Thunderstorm Watch has been issued for the
northern portions of the forecast area and will remain in effect
until 7 PM as it currently stands.
These showers and storms will continue to propagate
southeastward after transpiring through this evening ahead of
the aforementioned cold frontal passage progged to occur late
tonight. 12z suite CAMs hint this line will push east of the
Appalachians after 8-10 PM, leaving behind leftover showers
along the higher terrain before destabilizing heading into the
overnight period. Dewpoints will remain in the 60s in the wake
of FROPA tonight, with another decent signal for low stratus and
fog across the area heading into Monday morning.
A brief lull in precipitation will take shape for the start of
the work week before a reinforcing cold front arrives Monday
afternoon. Its parent shortwave sinks down from the Upper Great
Lakes and sweeps the surface boundary through northern West
Virginia during the later half of the day. Dewpoints in the 60s
will still have residence over the area when the secondary front
arrives, prompting another round of showers and storms. The
severity threat will be less than what is being observed today,
but a marginal risk will be in effect for portions of southeast
Ohio and northern West Virginia.
Temperatures today and Monday ahead of the frontal boundaries
will boost up into the mid to upper 80s across the lowlands.
Overnight lows approach the mid 60s, further solidifying the
potential for fog for the Monday morning commute.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 300 PM Sunday...
The reinforcing cold front makes its final passage overnight
Monday with precip wrapping up along the mountains in
accordance. Colder northwest air will arrive in its wake,
prompting highs to tumble on Tuesday into the upper 70s in the
lowlands and 60s for the highest elevations. Mostly dry weather
takes shape for a brief time on Tuesday before yet another
disturbance in a series of shortwaves plunges down into western
Pennsylvania during peak heating hours. This imposes potential
for showers and storms across our northeastern zones, but in a
much lesser capacity compared to the last several days.
Stout high pressure prevails upstream over the Great Lakes for
midweek, providing subsidence over the Central Appalachians to
finally allow a dry spell to take shape. Dewpoints will become
depleted as dry air settles overhead, allowing for a Chamber of
Commerce day on Wednesday with temperatures hovering in the mid
70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 300 PM Sunday...
High pressure will remain parked nearby through the majority of
the work week with cooler than normal air in place. As this
surface feature exits off the Carolina coast, return flow will
transpire and usher in Gulf moisture in time for a system
gearing up for the start of the weekend. This northern stream
disturbance may tap into a tropical airmass emerging out of the
Gulf of Mexico, setting up for a wet weekend ahead.
Temperatures return to near seasonable levels by the end of the
work week within the southwesterly flow regime.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 650 AM Sunday...
Slight Risk for Severe Thunderstorms Northern WV Sunday...
Afternoon thunderstorms are underway across northern West
Virginia and southeast Ohio as a cold front nears the region.
Some of these storms may pose a damaging wind threat through
this evening with the potential for hail as well. All terminals
will be susceptible to receiving a dose of rain and higher wind
gusts, so opted for TEMPO groups through the conclusion of the
current ZULU day.
The front will cross overnight, leaving behind a combination of
stratus and fog for Monday morning within the post-frontal moist
environment. If sites do see direct impact from a shower or
storm today, the likelihood for fog development will increase.
Conditions stabilize for a brief time Monday morning before a
secondary cold front arrives in the late afternoon. The bulk of
this convection skirts our northern terminals late in the TAF
period.
Winds will be generally light and variable outside of
thunderstorms today, then shifting out of the west/northwest for
Monday in the wake of the cold front.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: TAFs will need amended where thunderstorms
approach this afternoon and evening. Formation of fog and
stratus is likely to vary overnight tonight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H M H
EKN CONSISTENCY H H H H H H M H H H H H
PKB CONSISTENCY H H M M H H H H H H H L
CKB CONSISTENCY H H H M H H H H H H L H
AFTER 18Z MONDAY...
IFR in fog possible most mornings this week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...MEK
NEAR TERM...MEK
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...MEKHazardous weather outlook, Jun 13, 12:04 PM EST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
104 PM EDT Sun Jun 13 2021
OHZ067-075-076-085-WVZ008>011-016>020-028>032-039-040-521>523-525-
526-141715-
Morgan-Athens-Washington-Meigs-Jackson WV-Wood-Pleasants-Tyler-Roane-
Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
104 PM EDT Sun Jun 13 2021
...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
There is a slight risk for severe thunderstorms today, mainly this
afternoon and evening. The main severe weather threat is damaging
wind, although large hail is also possible.
There is also a marginal risk for excessive rainfall again mainly
during the afternoon and evening. Although the thunderstorms will
not be as slow moving, nor the atmosphere as moist, as during late
last week, rainfall can become locally excessive if thunderstorms
hit
the same location more than once, especially given moist soil
conditions from the recent rainfall last week.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a marginal risk for severe thunderstorms on Monday, mainly
in the afternoon and evening. The main severe weather threat is
damaging wind.
There is also a marginal risk for excessive rainfall Monday, again
mainly during the afternoon and evening. Although the thunderstorms
will not be as slow moving, nor the atmosphere as moist, as during
late last week, rainfall can become locally excessive if a
thunderstorm hits the same location more than once, especially given
moist soil conditions from the recent rainfall last week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101-103-OHZ066-083-084-086-087-WVZ005>007-013>015-027-519-520-524-
141715-
Greenup-Boyd-Perry-Jackson OH-Vinton-Gallia-Lawrence OH-Wayne-Cabell-
Mason-Lincoln-Putnam-Kanawha-Clay-Northwest Nicholas-
Southeast Nicholas-Southeast Pocahontas-
104 PM EDT Sun Jun 13 2021
...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central West
Virginia, northeast West Virginia, southeast West Virginia,
southern West Virginia and western West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
There is a marginal risk for severe thunderstorms today, mainly
during the afternoon and evening. The main severe weather threat is
damaging wind, although large hail is also possible.
There is also a marginal risk for excessive rainfall today, again
mainly during the afternoon and evening. Although the thunderstorms
will not be as slow moving, nor the atmosphere as moist, as during
late last week, rainfall can become locally excessive if
thunderstorms hit the same location more than once, especially given
moist soil conditions from the recent rainfall last week.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ102-105-VAZ003-004-WVZ024>026-033-034-515>518-141715-
Carter-Lawrence KY-Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
104 PM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southeast West
Virginia and southern West Virginia.
.DAY ONE...This Afternoon and Tonight.
There is a marginal risk for severe thunderstorms today, mainly
during the afternoon and evening. The main severe weather threat is
damaging wind, although large hail is also possible.
There is also a marginal risk for excessive rainfall today, again
mainly during the afternoon and evening. Although the thunderstorms
will not be as slow moving, nor the atmosphere as moist, as during
late last week, rainfall can become locally excessive if
thunderstorms hit the same location more than once, especially given
moist soil conditions from the recent rainfall last week.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 13, 11:27 AM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
1227 PM EDT Sun Jun 13 2021
WVZ011-020-031-131715-
Doddridge-Harrison-Tyler-
1227 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DODDRIDGE...EAST CENTRAL
TYLER AND WEST CENTRAL HARRISON COUNTIES...
At 1226 PM EDT, a strong thunderstorm was located near West Union, or
11 miles southeast of Middlebourne, moving southeast at 20 mph.
Wind gusts up to 45 mph and penny size hail are possible with this
storm.
Locations impacted include...
Salem, New Milton, Smithburg, Lima, Blandville, Avon and Canton.
This includes Route 50 in West Virginia between mile markers 55 and
69.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Excessive runoff will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3943 8083 3945 8074 3927 8047 3918 8069
TIME...MOT...LOC 1626Z 321DEG 17KT 3938 8074
30
Special weather statement, Jun 13, 12:45 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
145 PM EDT Sun Jun 13 2021
WVZ030-039-131830-
Upshur-Lewis-
145 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS AND NORTHWESTERN
UPSHUR COUNTIES...
At 144 PM EDT, a strong thunderstorm was located near Stonewall
Jackson, or near Weston, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Buckhannon, Weston, Stonewall Jackson, Rock Cave, Camden, Lorentz,
Horner and French Creek.
This includes the following highways...
Interstate 79 between mile markers 86 and 100.
Route 33 between mile markers 1 and 15.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Stonewall Jackson Lake, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 3894 8064 3906 8058 3902 8017 3881 8028
TIME...MOT...LOC 1744Z 278DEG 17KT 3898 8054
19
Special weather statement, Jun 13, 1:45 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
245 PM EDT Sun Jun 13 2021
WVZ028-029-131930-
Gilmer-Braxton-
245 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GILMER AND CENTRAL
BRAXTON COUNTIES...
At 245 PM EDT, a strong thunderstorm was located 7 miles south of
Cedar Creek State Park, or 10 miles northwest of Sutton, moving east
at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Sutton, Gassaway, Flatwoods, Exchange, Heaters, Rosedale and Falls
Mills.
This includes Interstate 79 between mile markers 62 and 76.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3872 8095 3884 8091 3881 8054 3862 8059
TIME...MOT...LOC 1845Z 282DEG 20KT 3877 8086
19
Special weather statement, Jun 13, 1:59 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
259 PM EDT Sun Jun 13 2021
OHZ084-131930-
Vinton-
259 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VINTON COUNTY...
At 259 PM EDT, a strong thunderstorm was located 8 miles southwest of
Hocking Hills State Park, or 10 miles northwest of Mcarthur, moving
southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mcarthur, Hamden, Zaleski, Allensville and Eagle Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3937 8267 3936 8264 3937 8264 3937 8263
3927 8238 3915 8254 3918 8254 3919 8259
3934 8271
TIME...MOT...LOC 1859Z 309DEG 11KT 3934 8265
19Local storm report, Jun 13, 2:00 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 2 S BUCKHANNON 38.95N 80.22W
06/13/2021 UPSHUR WV 911 CALL CENTER
TREE DOWN ALONG HICKORY FLAT RD.
&&
WEBBLocal storm report, Jun 13, 2:02 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 SW BUCKHANNON 38.96N 80.27W
06/13/2021 UPSHUR WV 911 CALL CENTER
TREE DOWN ALONG LICK RUN RD. TIME ESTIMATED
FROM RADAR.
&&
WEBB